Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 78, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 6, 2005, 11:41 PM CDT for Logan County, McPherson County, Nebraska. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2005, 11:41 PM CDT (04:41 UTC)
- Expired
- May 7, 2005, 12:45 AM CDT
- In force
- 64 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Logan County, NE, McPherson County, NE
The radar
The North Platte radar (KLNX), 60 km from the middle of the area, began a volume at 04:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1660 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1882 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 070441
SVRLBF
NEC113-117-070545-
/O.NEW.KLBF.SV.W.0078.050507T0441Z-050507T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1141 PM CDT FRI MAY 6 2005
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA
LOGAN COUNTY IN WEST CENTRAL NEBRASKA
* UNTIL 1245 AM CDT
* AT 1137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 24
MILES WEST OF TRYON TO 20 MILES SOUTHWEST OF TRYON TO 13 MILES
SOUTHWEST OF STAPLETON...OR ALONG A LINE EXTENDING FROM 17 MILES
SOUTHEAST OF ARTHUR TO 20 MILES SOUTHWEST OF TRYON TO 13 MILES
SOUTHWEST OF STAPLETON...AND MOVING NORTHEAST AT 15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
STAPLETON AND RINGGOLD BY 1215 AM CDT
GANDY BY 1220 AM CDT
TRYON BY 1225 AM CDT
LAT...LON 4141 10140 4137 10126 4142 10031 4172 10028
4163 10109 4173 10136
$$
BUTTLER3 follow-up statements
000
WWUS53 KLBF 070457
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1156 PM CDT FRI MAY 6 2005
NEC113-117-070545-
/O.CON.KLBF.SV.W.0078.000000T0000Z-050507T0545Z/
MCPHERSON NE-LOGAN NE-
1156 PM CDT FRI MAY 6 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1245 AM CDT FOR
LOGAN AND MCPHERSON COUNTIES...
AT 1152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 22
MILES WEST OF TRYON TO 8 MILES SOUTHWEST OF TRYON TO STAPLETON...OR
ALONG A LINE EXTENDING FROM 18 MILES EAST OF ARTHUR TO 8 MILES
SOUTHWEST OF TRYON TO STAPLETON...MOVING NORTHEAST AT 20 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
STAPLETON BY MIDNIGHT CDT
RINGGOLD AND GANDY BY 1205 AM CDT
TRYON BY 1210 AM CDT
LAT...LON 4141 10140 4137 10126 4142 10031 4172 10028
4163 10109 4173 10136
$$
BUTTLER000
WWUS53 KLBF 070521
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1220 AM CDT SAT MAY 7 2005
NEC113-117-070545-
/O.CON.KLBF.SV.W.0078.000000T0000Z-050507T0545Z/
MCPHERSON NE-LOGAN NE-
1220 AM CDT SAT MAY 7 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1245 AM CDT FOR
LOGAN AND MCPHERSON COUNTIES...
AT 1217 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 19 MILES WEST OF TRYON TO 8 MILES NORTH OF
RINGGOLD TO 10 MILES EAST OF GANDY...OR ALONG A LINE EXTENDING FROM
19 MILES WEST OF TRYON TO 10 MILES NORTHEAST OF TRYON TO 7 MILES
NORTHWEST OF ARNOLD...MOVING NORTHEAST AT 20 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
RURAL CENTRAL LOGAN COUNTY AT 1210 AM CDT
RURAL CENTRAL MCPHERSON COUNTY AT 1210 AM CDT
RURAL NORTHERN LOGAN COUNTY AT 1230 AM CDT
RURAL NORTHERN MCPHERSON COUNTY AT 1230 AM CDT
LAT...LON 4141 10140 4137 10126 4142 10031 4172 10028
4163 10109 4173 10136
$$
BUTTLER000
WWUS53 KLBF 070545
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1244 AM CDT SAT MAY 7 2005
NEC113-117-070554-
/O.EXP.KLBF.SV.W.0078.000000T0000Z-050507T0545Z/
MCPHERSON NE-LOGAN NE-
1244 AM CDT SAT MAY 7 2005
...THE SEVERE THUNDERSTORM WARNING FOR LOGAN AND MCPHERSON COUNTIES
EXPIRES AT 1245 AM CDT...
THE SEVERE THUNDERSTORM WARNING IN EFFECT FOR LOGAN AND MCPHERSON
COUNTIES WILL BE ALLOWED TO EXPIRE.
IF SEVERE WEATHER WAS OBSERVED...CONTACT LOCAL LAW ENFORCEMENT AND
HAVE THEM RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.
LAT...LON 4141 10140 4137 10126 4142 10031 4172 10028
4163 10109 4173 10136
$$
BUTTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:17 PM CDT, 8 hours 24 minutes earlier.
Area forecast discussion, May 6, 3:17 PM CDT, 8 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 317 PM CDT FRI MAY 6 2005 .DISCUSSION... SEVERE WEATHER WILL AFFECT WRN/NCNTRL NEBRASKA THIS EVENING AS A POTENT MID LEVEL SHORTWAVE EXITS COLORADO THIS AFTERNOON. CURRENT DWPTS IN THE MID 50S TO NEAR 60. CONVECTION DEVELOPING AT 20Z NEAR WM FRONT FROM SOUTH OF AKO TO NORTH OF GLD. LG HAIL PRIMARY THREAT ALTHOUGH ISOLATED DAMAGING WIND GUSTS. AN ISOLATED TORNADO IS ALSO POSSIBLE BASED IN FAVORABLE DEEP LAYER SHEAR IN AREA NEAR EXISTING BOUNDARIES AND ALSO NORTH OF WARM FRONT TO OUR SOUTH. REPEAT OF SOME SEVERE EAST OF AINSWORTH TO NORTH PLATTE SATURDAY AFTERNOON NEAR SFC TROUGH. TEMPS REMAIN MILD INTO SUNDAY ALTHOUGH COLD FRONT WILL WORK INTO WEST IN AFTERNOON. FOR DAYS 4 THROUGH 7 (TUESDAY THROUGH FRIDAY)...UPPER RIDGE AXIS MOVES EAST OF AREA AS SFC CYCLOGENESIS OCCURS IN ERN CO. THIS WILL BACK WINDS TO SOUTHEAST. TEMPS SHOULD REBOUND TO 70-75 DEGREES. LOW POPS BY AFTN. CHCS INCREASE TUESDAY NIGHT ESPECIALLY THE NORTH AS MID LEVEL SHORTWAVE INTERACTS WITH SFC WARM FRONT. SFC WARM FRONT POISED TO POSITION ITSELF ACROSS SOUTHERN NEBR AS DEEP H5 CLOSED LOW MOVES INTO WYOMING/COLORADO. SHOWERS AND THUNDERSTORMS SHOULD OVERSPREAD THE AREA WED AFTN/WED NIGHT AS FIRST LOBE OF H7 TROUGH ROTATES ACROSS. COOLER AND SOME SHOWERS PERSIST THURSDAY/FRIDAY AS UPPER LOW REMAINS IN THE NRN PLAINS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE && KAR
Hazardous weather outlook, May 6, 10:08 PM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1008 PM CDT FRI MAY 6 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-071100- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 1008 PM CDT FRI MAY 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...REST OF TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE OVERNIGHT HOURS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. AT THIS TIME...THE THREAT FOR SEVERE THUNDERSTORMS HAS ENDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER ROUND OF SEVERE THUNDERSTORMS IS POSSIBLE SATURDAY AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS EAST OF A LINE FROM CODY...TO NORTH PLATTE...TO MAYWOOD. AT THIS TIME THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS ARE POSSIBLE ON SUNDAY...THEN AGAIN ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS EAST OF A LINE FROM CODY...TO NORTH PLATTE...TO MAYWOOD...SHOULD BE READY FOR ACTIVATION SATURDAY AFTERNOON AND EVENING. BUTTLER
In the hours before
Local storm report, May 6, 7:06 PM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
706 PM CDT FRI MAY 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 15 E ARTHUR 41.57N 101.40W
05/06/2005 1.00 INCH ARTHUR NE PUBLIC
&&
JSWEETLocal storm report, May 6, 7:12 PM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
712 PM CDT FRI MAY 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 25 WNW TRYON 41.70N 101.39W
05/06/2005 1.00 INCH MCPHERSON NE PUBLIC
&&
JSWEETLocal storm report, May 6, 8:06 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
806 PM CDT FRI MAY 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM HAIL 7 W GRANT 40.84N 101.86W
05/06/2005 0.88 INCH PERKINS NE FIRE DEPT/RESCUE
&&
JSWEETLocal storm report, May 6, 8:17 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
817 PM CDT FRI MAY 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 5 NW BINGHAM 42.07N 102.13W
05/06/2005 1.50 INCH SHERIDAN NE PUBLIC
&&
JSWEETLocal storm report, May 6, 8:26 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
826 PM CDT FRI MAY 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 11 SSE RUSHVILLE 42.57N 102.38W
05/06/2005 1.00 INCH SHERIDAN NE PUBLIC
&&
JSWEETSpecial weather statement, May 6, 10:04 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1004 PM CDT FRI MAY 6 2005 NEZ056>059-069>071-070400- CHASE NE-DEUEL NE-FRONTIER NE-HAYES NE-KEITH NE-LINCOLN NE- PERKINS NE- INCLUDING THE CITIES OF...BIG SPRINGS...CHAPPELL...CURTIS...GRANT... HAYES CENTER...IMPERIAL...NORTH PLATTE AND OGALLALA 1004 PM CDT FRI MAY 6 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 222 ALLOWED TO EXPIRE AT 10 PM CDT (9 PM MDT)... THE SEVERE THUNDERSTORM WATCH IN EFFECT FOR DEUEL...KEITH...LINCOLN...PERKINS...CHASE...HAYES AND FRONTIER COUNTIES...HAS BEEN ALLOWED TO EXPIRE. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHWESTERN NEBRASKA INTO THE OVERNIGHT HOURS. AT THIS TIME NO ADDITIONAL SEVERE WEATHER IS ANTICIPATED THE REST OF TONIGHT. ANOTHER ROUND OF SEVERE WEATHER IS POSSIBLE SATURDAY AFTERNOON AND EVENING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. BUTTLER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:02 PM CDT | Severe Thunderstorm Warning | LBF | Hooker | 33 min |
| May 6, 7:27 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 32 min |
| May 6, 7:30 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 22 min |
| May 6, 7:52 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 53 min |
| May 6, 8:15 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 60 min |
| May 6, 8:29 PM CDT | Severe Thunderstorm Warning | LBF | Arthur | 22 min |
| May 6, 10:55 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 51 min |
| May 7, 2:56 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 66 min |
| May 7, 3:10 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 65 min |
| May 7, 3:24 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 36 min |
| May 7, 3:36 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 37 min |
| May 7, 3:47 PM CDT | Severe Thunderstorm Warning | LBF | Thomas | 28 min |
| May 7, 3:48 PM CDT | Tornado Warning | LBF | Lincoln | 28 min |
| May 7, 3:58 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 53 min |
| May 7, 4:08 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan | 37 min |
| May 7, 4:18 PM CDT | Tornado Warning | LBF | Custer, Lincoln | 27 min |
| May 7, 4:20 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 25 min |
| May 7, 4:23 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 37 min |
| May 7, 4:33 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 57 min |
| May 7, 4:42 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Keya Paha | 48 min |
| May 7, 4:47 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer | 43 min |
| May 7, 5:01 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha | 30 min |
| May 7, 5:13 PM CDT | Severe Thunderstorm Warning | LBF | Loup, Rock | 49 min |
| May 7, 5:25 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 35 min |
| May 7, 5:26 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha | 41 min |
| May 7, 5:30 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer | 30 min |
| May 7, 5:40 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt | 29 min |
| May 7, 6:23 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 37 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.